Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 4, 2008, 8:16 AM CST for Henry County, Illinois. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2008, 8:16 AM CST (14:16 UTC)
- Expired
- Feb 4, 2008, 8:49 AM CST
- In force
- 33 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 8:20 AM CST | HAIL 0.25 | Cambridge, IL | |
| Feb 4, 8:35 AM CST | HAIL 0.5 | 2 Nne Atkinson, IL | |
| Feb 4, 8:55 AM CST | HAIL 0.5 | 2 Nne Atkinson, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 041416 SVRDVN ILC073-041500- /O.NEW.KDVN.SV.W.0006.080204T1416Z-080204T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 816 AM CST MON FEB 4 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST ILLINOIS... * UNTIL 900 AM CST. * AT 812 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR CAMBRIDGE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GENESEO AROUND 825 AM CST... ATKINSON AROUND 830 AM CST... THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 18 AND 32. THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 21 AND 22. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4159 8999 4144 8987 4120 9019 4134 9035 TIME...MOT...LOC 1416Z 228DEG 34KT 4133 9018 $$ ERVIN
2 follow-up statements
000 WWUS53 KDVN 041429 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 829 AM CST MON FEB 4 2008 ILC073-041500- /O.CON.KDVN.SV.W.0006.000000T0000Z-080204T1500Z/ HENRY IL- 829 AM CST MON FEB 4 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST FOR HENRY COUNTY... AT 825 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR ATKINSON...OR 8 MILES NORTHEAST OF CAMBRIDGE...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN HENRY COUNTY AT 840 AM CST THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 18 AND 32. LAT...LON 4159 8999 4144 8987 4120 9019 4134 9035 TIME...MOT...LOC 1429Z 228DEG 34KT 4141 9006 $$
000 WWUS53 KDVN 041449 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 848 AM CST MON FEB 4 2008 ILC073-041458- /O.CAN.KDVN.SV.W.0006.000000T0000Z-080204T1500Z/ HENRY IL- 848 AM CST MON FEB 4 2008 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING UP TO HALF INCH DIAMETER HAIL...AND MAY COVER THE GROUND IN HAIL. LAT...LON 4159 8999 4144 8987 4120 9019 4134 9035 TIME...MOT...LOC 1448Z 228DEG 34KT 4153 8988 $$ ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 3:27 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 4, 3:27 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CST MON FEB 4 2008
.SYNOPSIS...
ANOTHER VERY BUSY MORNING AROUND THE WEATHER OFFICE...WITH PLENTY OF
ONGOING WEATHER TO BE CONCERNED WITH...AND THE ONCOMING WEATHER FOR
THE NEXT 48 HOURS TO ADD TO IT. THIS MORNING WE HAVE A WARM FRONT
DRAPED FROM A SURFACE LOW OVER EASTERN COLORADO....ACROSS KANSAS AND
INTO MISSOURI. THIS FRONT HAS BEEN MAKING SLOW NORTHWARD PROGRESS
OVERNIGHT...ESPECIALLY ACROSS KANSAS. NO GREAT SURPRISE THERE AS
THE SURFACE PRESSURE FALLS ARE AS GREAT AS 4MB/3HRS ACROSS NORTHERN
KANSAS. 850MB BOUNDARY IS DRAPED A LITTLE FARTHER NORTH...FROM
NEBRASKA ACROSS SOUTHERN IOWA AND INTO ILLINOIS. UPPER LEVELS
SHOWING A NICE VORT MAX EXITING OUT OF THE ROCKIES OVER
COLORADO...ENHANCING THE COLD CLOUD TOP THAT CAN BE OBSERVED OVER
NEBRASKA AND INTO SOUTH DAKOTA...MINNESOTA...AND IOWA. IT IS NO
WONDER THAT THERE ARE EXTENSIVE RADAR RETURNS OVER EASTERN NEBRASKA
AND INTO WESTERN IOWA...BUT THERE ARE FEW SURFACE REPORTS OF
ANYTHING MORE THAN FOG WITH THESE RETURNS.
&&
.SHORT TERM...TODAY AND TONIGHT...
MAIN CONCERN TODAY IS WITH THE SURFACE TEMPERATURES AND RESULTING
PRECIPITATION TYPE AS A WAVE OF PRECIPITATION MOVES ACROSS THE AREA
TODAY. LITTLE DOUBT FROM THE MODELS THAT THE CURRENT SWATH OF RADAR
RETURNS OVER EASTERN NEBRASKA IS ASSOCIATED WITH A WARM AIR
ADVECTION/ISENTROPIC LIFT SURGE THAT PASSES DIAGONALLY NORTHEAST
ACROSS IOWA AND INTO WISCONSIN BY EARLY AFTERNOON. TEMPERATURES
ALOFT WILL BE WARMING TO ABOVE FREEZING WITH THIS BAND...SO WHERE
SURFACE TEMPERATURES ARE BELOW FREEZING EXPECT AT LEAST A BRIEF
PERIOD OF FREEZING RAIN. THIS EVENT SHOULD BE SHORT LIVED
THOUGH...AND WILL BE OVER BY 18Z. TEMPERATURES IN MANY LOCATIONS
ARE ALREADY APPROACHING FREEZING...AND ALL BUT THE NORTHWEST CORNER
SHOULD BE ABOVE FREEZING BY THE TIME THE RAIN BAND MOVES IN.
THUS...HAVE ISSUED A FREEZING RAIN ADVISORY FOR THIS MORNING FOR
LOCATIONS NORTHWEST OF A LINE FROM SIGOURNEY TO DUBUQUE. THIS BEING
THE MAIN PRECIPITATION BAND OF THE DAY THOUGH...WE DROP BACK TO
SCATTERED RAIN SHOWERS OR DRIZZLE FOR THE REMAINDER OF THE DAY AND
TONIGHT. ...LE...
.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...
THE TUE/WED TIME FRAME WILL BE VERY INTERESTING. ALL MODELS
CURRENTLY HAVE A MODERATELY STRONG WINTER STORM PROGGED TO AFFECT
THE MIDWEST. SNOWFALL FROM SUN TO HAVE A NEGATIVE RADIATIVE IMPACT
AND KEEP A DEEPER LAYER OF COLD AIR OVER THE AREA. THIS COLD LAYER
MIGHT NUDGE THE TUE/WED SYSTEM A BIT FURTHER SOUTH. HOWEVER...THE
DEEPER SNOW FIELD IS NOT OVERLY WIDE SO THE NEGATIVE RADIATIVE
FEEDBACK AND WAA MAY CANCEL EACH OTHER OUT. SAID SYSTEM LIKELY TO
ARRIVE JUST A BIT SLOWER THAN PROGGED BY MODELS. MODELS DO INDICATE
A SHOT OF WAA PRECIP LATE TUE MORNING/AFTERNOON FOLLOWED BY THE MAIN
SYSTEM PRECIP TUE NIGHT/WED MORNING. IF THE MOISTURE AVAILABILITY IN
THE VARIOUS MODELS IS CLOSE TO THE EVENTUAL TRUTH...WIDESPREAD
SIGNIFICANT SNOWFALL WILL BE SEEN. THUS WILL RAISE HEADLINES FOR A
WINTER STORM WATCH FROM 18Z TUE TO 18Z WED. AMOUNTS ARE STILL AN
UNKNOWN BUT WILL TRY TO GIVE A BEST GUESS IN THE WSW. GIVEN WHAT IS
CURRENTLY INDICATED ON WV IMAGERY...THIS SYSTEM MIGHT BE A BIT
STRONGER THAN WHAT THE MODELS ARE SUGGESTING ESPECIALLY SINCE THE
MAIN ENERGY IS JUST COMING ON SHORE. SUBSEQUENT MODEL RUNS WILL BE
QUITE INTERESTING AND LIKELY WETTER. ADJUSTMENTS HAVE BEEN MADE TO
COOL DOWN MAX TEMPS TUE-WED GIVEN NEW AND EXPECTED SNOWFALL.
MADE NO CHANGES TO THURSDAY ON. MODELS INDICATE YET ANOTHER SYSTEM
IN THE THURSDAY/THURSDAY NIGHT TIME FRAME WHICH WILL LIKELY BRING
MORE SNOW. OVERALL DYNAMIC PATTERN LOOKS TO REMAIN ACTIVE WITH THE
POTENTIAL FOR ONE OR MORE CLIPPER SYSTEMS FURTHER OUT. ...08...
&&
.AVIATION...
PREDOMINATELY IFR OR LIFR THROUGH PERIOD WITH VSBYS 3 MILE OR LESS
IN FOG AND CIGS 1000 FEET OR LESS. KCID AND KDBQ AT RISK OF
FREEZING RAIN UNTIL 18Z THIS MORNING WITH ICING OF A TENTH OF AN
INCH OR TWO POSSIBLE. SOME IMPROVEMENT TO MVFR CONDITIONS POSSIBLE
AFTER 00Z THIS EVENING IF ENOUGH DRY AIR CAN BE DRAWN INTO
SYSTEM...BUT CANNOT COUNT ON THIS. ...LE...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES
MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
FREEZING RAIN ADVISORY UNTIL NOON CST TODAY FOR BENTON-BUCHANAN-
DELAWARE-DUBUQUE-IOWA-JOHNSON-JONES-KEOKUK-LINN.
IL...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WARREN-WHITESIDE.
MO...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR CLARK-SCOTLAND.
&&
LE/08Hazardous weather outlook, Feb 4, 5:00 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CST MON FEB 4 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT RAIN WILL DEVELOP AND MOVE NORTHEAST ACROSS EASTERN IOWA TODAY. WHERE TEMPERATURES ARE BELOW FREEZING...IT WILL BE FREEZING RAIN. THIS FREEZING RAIN IS EXPECTED TO MAINLY AFFECT LOCATIONS NORTHWEST OF A LINE FROM SIGOURNEY TO DUBUQUE IOWA. IT WILL CAUSE A GLAZE OF ICE TO FORM... ESPECIALLY ON ELEVATED OR EXPOSED SURFACES. AROUND A TENTH OF AN INCH OF ICE IS POSSIBLE WHERE THIS FREEZING RAIN FALLS. IN ADDITION...FOG HAS DEVELOPED FOR LOCATIONS SOUTH OF INTERSTATE 80...WITH VISIBILITIES REDUCED TO AROUND A HALF MILE. SOME LOCATIONS HAVE VISIBILITIES OF ONLY A QUARTER MILE. THIS FOG IS NOT EXPECTED TO IMPROVE UNTIL WINDS INCREASE LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER SIGNIFICANT WINTER STORM LOOKS TO AFFECT THE AREA TUESDAY INTO WEDNESDAY. THIS STORM HAS THE POTENTIAL TO PRODUCE WIDESPREAD SIGNIFICANT SNOW AMOUNTS. CURRENT INFORMATION SUGGESTS THAT THE HEAVIEST SNOW WILL FALL TUESDAY NIGHT. WINDS WILL ALSO INCREASE TUESDAY NIGHT INTO WEDNESDAY WHICH SHOULD CAUSE BLOWING AND DRIFTING. EMERGENCY MANAGERS...SCHOOL SUPERINTENDENTS...AND HIGHWAY DEPARTMENTS SHOULD LISTEN TO LATER FORECASTS REGARDING THIS STORM. YET ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE AREA ON THURSDAY. ALTHOUGH NOT AS STRONG AS THE STORM TUESDAY INTO WEDNESDAY...IT IS EXPECTED TO PRODUCE SOME ACCUMULATING SNOW THURSDAY INTO THURSDAY NIGHT. LOOKING AT FRIDAY AND BEYOND...THE ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE. CURRENT INFORMATION SUGGESTS THAT AN ALBERTA CLIPPER STORM SYSTEM MAY AFFECT THE REGION OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Feb 4, 7:43 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM SNOW LOWDEN 41.86N 90.92W
02/04/2008 M9.0 INCH CEDAR IA CO-OP OBSERVER
&&
MIKEZLocal storm report, Feb 4, 7:58 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM SNOW WOODHULL 41.18N 90.32W
02/04/2008 M3.0 INCH HENRY IL CO-OP OBSERVER
&&
MIKEZLocal storm report, Feb 4, 8:05 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL MOUNT UNION 41.06N 91.39W
02/04/2008 M0.25 INCH HENRY IA TRAINED SPOTTER
&&
MIKEZLocal storm report, Feb 4, 8:10 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
810 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM SNOW OAKLAND MILLS 40.93N 91.62W
02/04/2008 M2.0 INCH HENRY IA CO-OP OBSERVER
&&
MIKEZLocal storm report, Feb 4, 8:12 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL 1 SE PRINCETON 41.37N 89.45W
02/04/2008 M0.25 INCH BUREAU IL TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
MIKEZLocal storm report, Feb 4, 8:16 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW 3 N BRIGHTON 41.22N 91.82W
02/04/2008 M3.0 INCH WASHINGTON IA CO-OP OBSERVER
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:55 AM CST | Winter Storm Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 24 hr |
| Feb 4, 7:45 AM CST | Severe Thunderstorm Warning | DVN | Bureau | 43 min |
| Feb 4, 12:03 PM CST | Dense Fog Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.